MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1114
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that the mayfield infinity skull clamp (a1114) moved and the patient slipped out of the pins resulting in an unspecified patient injury.No further information has been provided.
 
Additional Manufacturer Narrative
The mayfield infinity skull clamp (a1114) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis -evaluation of the returned unit was unable to duplicate slippage.However, the evaluation showed that there was slight rotational movement in the lock, and when the unit was disassembled, there was a residue build up in the lock.However, when the clamp is properly positioned and put under pressure, it does not move.Additionally, the unit was received with the triad rocker arm instead of the adult rocker arm assembly.To resolve the wear issues found, it is recommendation that the unit receive a pm with replacement of all worn components along with general cleaning and maintenance.Further, since patient injury was involved, the unit was sent to quality engineering (qe) for further investigation and the findings of the service & repair report were confirmed by qe with no additional device deficiencies observed.Root cause - evaluation found no device deficiencies that would have contributed to the reported complaint, and slippage could not be duplicated.The clamp does have a little bit of movement without any pressure on it, but when the clamp is properly positioned and put under pressure, it does not move.Probable root cause of the reported complaint is improper or suboptimal placement of the skull clamp on the patient.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD INFINITY SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21074577
Report Number3004608878-2024-00170
Device Sequence Number6899035
Product Code HBL
UDI-Device Identifier10381780253549
UDI-Public10381780253549
Combination Product (Y/N)N
PMA/510(K) Number
K051440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown